Alert archive / South Carolina / Flash Flood Warnings in 2011
Flash Flood Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 12, 2011, 1:12 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2011, 1:12 PM EDT (17:12 UTC)
- Expired
- Aug 12, 2011, 4:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 1:28 PM EDT | FLASH FLOOD | 2 Ne Goose Creek, SC | PORTIONS OF HENRY E BROWN BLVD WERE CLOSED DUE TO PONDING OF WATER FROM HEAVY RAIN. ROAD IS NOW PASSABLE. |
| Aug 12, 1:30 PM EDT | FLASH FLOOD | Ladson, SC | WATER UP TO CAR HOODS OFF HIGHWAY 78 IN LADSON. |
| Aug 12, 1:45 PM EDT | HEAVY RAIN 3.41 | Crowfield Plantation, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
506
WGUS52 KCHS 121712
FFWCHS
SCC015-019-035-122015-
/O.NEW.KCHS.FF.W.0008.110812T1712Z-110812T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
112 PM EDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 415 PM EDT
* AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING NEAR LADSON. THE AREA OF HEAVY RAIN WAS
MOVING EAST AT 10 MPH.
RADAR ESTIMATES INDICATE THAT A WIDESPREAD 2 TO 4 INCHES OF RAIN
HAS FALLEN ACROSS THE WARNING AREA. AN ADDITIONAL 1 TO 2 INCHES OF
RAIN WILL LIKELY RESULT IN FLASH FLOODING.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
LADSON...ARCHDALE...CROWFIELD PLANTATION...GOOSE CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3309 8018 3308 7998 3296 7996 3284 8004
3292 8018
$$3 follow-up statements
205
WGUS72 KCHS 121739
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
139 PM EDT FRI AUG 12 2011
SCC015-019-035-122015-
/O.CON.KCHS.FF.W.0008.000000T0000Z-110812T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
139 PM EDT FRI AUG 12 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTH
CENTRAL BERKELEY...CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER
COUNTIES...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE THAT
THE HEAVY RAIN HAS MOVED OUT OF THE WARNING AREA. HOWEVER...RUNOFF
FROM THE HEAVY RAINFALL IS EXPECTED TO CAUSE FLASH FLOODING UNTIL AT
LEAST 3 PM. MUCH OF THE WARNING AREA RECEIVED BETWEEN TWO AND A HALF
AND FOUR AND A HALF INCHES OF RAIN BETWEEN 11 AM AND 130 PM.
FLASH FLOODING IS EXPECTED IN AND AROUND ARCHDALE...CHARLESTON
AIRPORT...COLLEGE PARK...CROWFIELD PLANTATION...GOOSE CREEK...
HANAHAN...I-26/I-526 INTERCHANGE...LADSON...MAGNOLIA GARDENS...
MIDDLETON PLACE...SANGAREE AND SUMMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...AND
STREAMS. ONLY A FEW INCHES OF MOVING WATER CAN KNOCK A CHILD OFF
THEIR FEET AND SWEEP THEM TO THEIR DEATH.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3309 8018 3308 7998 3296 7996 3284 8004
3292 8018
$$534
WGUS72 KCHS 121903
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT FRI AUG 12 2011
SCC015-019-035-122015-
/O.CON.KCHS.FF.W.0008.000000T0000Z-110812T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
303 PM EDT FRI AUG 12 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTH
CENTRAL BERKELEY...CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER
COUNTIES...
AT 253 PM EDT...THE PUBLIC REPORTED CREEKS AND STREAM STILL OUT OF
THEIR BANKS...WITH SOME ROADS STILL FLOODED...INCLUDING SOME IN
CROWFIELD PLANTATION. EVEN THOUGH THE RAINFALL ENDED SHORTLY AFTER
130 PM...FLOODING OF CREEKS AND STREAMS AND SOME ROADS WILL
CONTINUE THROUGH 415 PM. AT THIS TIME IS DOES NOT LOOK LIKE ANY
ADDITIONAL RAINFALL WILL OCCUR ACROSS THE WARNING AREA THROUGH 415
PM.
FLASH FLOODING IS EXPECTED IN AND AROUND ARCHDALE...CHARLESTON
AIRPORT...COLLEGE PARK...CROWFIELD PLANTATION...GOOSE CREEK...
HANAHAN...I-26/I-526 INTERCHANGE...LADSON...MAGNOLIA GARDENS...
MIDDLETON PLACE...SANGAREE AND SUMMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3309 8018 3308 7998 3296 7996 3284 8004
3292 8018
$$519
WGUS72 KCHS 122012
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT FRI AUG 12 2011
SCC015-019-035-122023-
/O.EXP.KCHS.FF.W.0008.000000T0000Z-110812T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
412 PM EDT FRI AUG 12 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM EDT FOR FOR SOUTH
CENTRAL BERKELEY...CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER
COUNTIES...
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
LAT...LON 3309 8018 3308 7998 3296 7996 3284 8004
3292 8018
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 12:35 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 12, 12:35 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1235 PM EDT FRI AUG 12 2011 ...LOCALLY HEAVY RAINS AND A RISK FOR FLOODING TODAY... .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL REMAIN OVER THE SOUTHEAST STATES INTO THE UPCOMING WEEKEND. A COLD FRONT WILL APPROACH THE AREA FROM THE WEST SUNDAY AND MOVE THROUGH THE REGION SUNDAY NIGHT. HIGH PRESSURE WILL THEN REBUILD OVER THE AREA THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CONVECTION IS EVOLVING AS EXPECTED WITH A CLUSTER OF TSTMS STEADILY EXPANDING ACROSS THE CHARLESTON TRI-COUNTY AREA AND COLLETON COUNTY. SATELLITE SHOWS WHAT APPEARS TO BE AN OUTFLOW BOUNDARY LURKING FROM NEAR WALTERBORO THROUGH ALLENDALE COUNTY. CONVECTION MAY BACK BUILD ALONG THIS SOON. HAVE ADJUSTED POPS UP IN THIS AREA FOR THE NEXT FEW HOURS. DEWPOINTS ARE HOLDING IN THE UPPER 70S/LOWER 80S ALONG THE SOUTHERN SOUTH CAROLINA COAST WHICH IS HELPING TO PUSH HEAT INDICES NEAR 105 IN SOME AREAS. DO NOT ANTICIPATE THIS TO LAST TOO LONG AS CONVECTION EXPANDS...BUT MUCH OF BEAUFORT COUNTY AND COASTAL JASPER COUNTIES COULD SEE 2-3 HOURS OF 105-106 PRIOR TO CONVECTION. WILL HOLD OFF ON THE ISSUANCE OF A HEAT ADVISORY FOR THIS AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... CONVERGENCE SHOULD WANE DURING THE EVENING WITH CONVECTION LIKELY TO ROLL THROUGH MUCH OF THE FORECAST AREA IN GEORGIA PRIOR TO SUNSET. A LATE NIGHT SHORT WAVE LOOKS FAIRLY FORMIDABLE AND WILL LIKELY REDEVELOP SOME CONVECTIVE RAINS IN SE SOUTH CAROLINA AFTER MIDNIGHT AND WE HAVE KEPT SOME CHANCE POPS GOING ALL NIGHT IN THE CHARLESTON TRI-COUNTY AREA. INLAND SE GEORGIA SHOULD BE DRY AFTER MID EVENING WITH SOME ISOLATED CONVECTION ALONG COASTAL GEORGIA WITH THE LAND BREEZE CONVERGENCE AND THE TAIL OF THE MID LEVEL SHORT WAVE MOVING IN. THE MAIN THREAT WILL BE SOME HEAVY DOWNPOURS POSSIBLE OVERNIGHT ALONG THE COAST. SATURDAY...LATEST MODEL SOLUTIONS SHOW A WEAK SURFACE BOUNDARY LINGERING OVER NORTHERN ZONES SERVING AS A FOCUS FOR LOW LEVEL CONVERGENCE/ISENTROPIC ASCENT AND DEEP MOIST CONVECTION THROUGH THE MORNING HOURS...SO HAVE CARRIED SLIGHT CHANCE/LOW CHANCE POPS SATURDAY MORNING HERE. BY AFTERNOON...THE BOUNDARY SHOULD WEAKEN OR DISSIPATE DUE TO DAYTIME HEATING AND THE SEA BREEZE PUSH. HIGHEST RAIN PROBABILITIES THEN APPEAR TO FOCUS INLAND AWAY FROM THE IMMEDIATE COAST AND PARTICULARLY ACROSS SOUTHEAST GEORGIA WHERE BEST SURFACE HEATING IS ANTICIPATED. WILL CARRY SLIGHT CHANCE/LOW CHANCE POPS THROUGH THE AFTERNOON HOURS...WITH HIGHEST PROBABILITIES IN LOCATIONS MENTIONED ABOVE. HIGHS ARE EXPECTED TO TOP OUT AROUND 90 TO THE LOWER 90S NORTH AND IN THE LOWER TO MIDDLE 90S SOUTH. SATURDAY NIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY SHOULD DIMINISH BY MIDNIGHT. RAIN FREE CONDITIONS THEN ANTICIPATED THROUGH DAYBREAK SUNDAY AS THE DEEPEST MOISTURE AND STRONGEST FORCING FOR ASCENT IN ASSOCIATION WITH THE APPROACHING COLD FRONT REMAIN WELL WEST OF THE AREA. LOW TEMPERATURES SHOULD BOTTOM OUT IN THE LOW TO MID 70S. SUNDAY AND SUNDAY NIGHT...MODEL SOLUTIONS REMAIN IN GOOD AGREEMENT SHOWING A COLD FRONT APPROACHING FROM THE WEST DURING THE DAY THEN MOVING THROUGH THE REGION PRIOR TO DAYBREAK MONDAY. THE COMBINATION OF DEEP MOISTURE...IMPRESSIVE DYNAMIC FORCING FOR THIS TIME OF YEAR...AND THE AFTERNOON SEA BREEZE SHOULD RESULT IN FAIRLY GOOD COVERAGE OF SHOWERS/THUNDERSTORMS ACROSS THE AREA. THEREFORE...WILL CONTINUE WITH THE HIGH CHANCE POPS AREA WIDE. WILL CONTINUE TO MENTION THE POTENTIAL FOR SEVERE WEATHER IN THE HAZARDOUS WEATHER OUTLOOK AS WELL...WITH AN UNSEASONABLY STRONG COLD FRONT AND DEEP UPPER LEVEL TROUGH MOVING THROUGH THE REGION AND INTO A MODERATELY UNSTABLE AIRMASS. THE MAIN HAZARDS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS AND MARGINALLY SEVERE HAIL. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE LOW TO MID 90S. EXPECT SHOWERS AND THUNDERSTORMS TO GRADUALLY DIMINISH FROM WEST TO EAST SUNDAY NIGHT...BUT WILL CARRY RAIN CHANCES ALL AREAS THROUGH THE NIGHT TO ACCOUNT FOR TIMING DIFFERENCES. LOW TEMPERATURES SHOULD BOTTOM OUT IN THE LOW TO MID 70S. MONDAY...GUIDANCE AGREES THAT THE DEEPEST MOISTURE AND STRONGEST FORCING FOR ASCENT WILL HAVE SHIFTED OFFSHORE PRIOR TO DAYBREAK...SO WILL KEEP THE FORECAST RAIN FREE. EXPECT TEMPERATURES TO TOP OUT IN THE LOW TO MID 90S...BUT WITH LOWER HUMIDITY VALUES IT WILL LIKELY FEEL COOLER THAN IT HAS OVER THE PAST SEVERAL WEEKS. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHOWING HIGH PRESSURE AND A DRIER AIRMASS BUILDING OVER THE SOUTHEAST STATES THROUGH MUCH OF NEXT WEEK. AS A RESULT...WE CONTINUE TO EXPECT A DRY PERIOD OVER SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA...AND WILL KEEP THE FORECAST RAIN FREE AT THIS TIME. TEMPERATURES ARE EXPECTED TO RUN NEAR TO SLIGHTLY ABOVE NORMAL...ALTHOUGH LOWER HUMIDITY LEVELS WILL MAKE IT FEEL QUITE A BIT MORE COMFORTABLE THAN THE PAST SEVERAL WEEKS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... KCHS...SHOWER AND TSTM CHANCES WILL INCREASE LATER THIS MORNING AND ESPECIALLY THIS AFTERNOON AS THE SEA BREEZE GETS GOING AND ATLC MOISTURE CONVERGES ALONG BOUNDARIES. WE CONTINUE TO TREND WITH SCATTERED CB. RADAR TRENDS WILL EVENTUALLY DICTATE ANY INCLUSIONS OF TSRA AND TIMING TRENDS AS THE DAY WEARS ON. MODELS SUGGEST ATLC MOISTURE CONVERGENCE AND AN UPPER SHORT WAVE WILL ENHANCE RAINS SOMEWHERE ALONG THE CENTRAL OR UPPER SOUTH CAROLINA COAST AFTER MIDNIGHT TONIGHT. LOWER CIGS AND VSBYS POSSIBLE IF THIS BAND SETS UP THROUGH THE CHARLESTON TRI-COUNTY. KSAV...QUIET CONDITIONS/VFR WEATHER SHOULD PERSIST UNTIL AFTERNOON CONVECTION BECOMES SCATTERED TO THE N AND POTENTIALLY WORKS S OVER THE REGION THIS AFTERNOON. WE CONTINUE TO TREND BY MAINTAINING CB INTO THE TAF. TONIGHT...GENERALLY VFR CONDITIONS SHOULD PREVAIL BUT THERE IS A CHANCE FOR PATCHY MVFR VSBYS TOWARD 12Z/13. EXTENDED AVIATION OUTLOOK...SCATTERED SHOWERS AND THUNDERSTORMS MAY BRIEFLY REDUCE VSBYS AND/OR CIGS SATURDAY THROUGH SUNDAY...PRIMARILY DURING THE AFTERNOON/EVENING HOURS. OTHERWISE VFR CONDITIONS SHOULD PREVAIL. && .MARINE... COOLER DRIER AIR OVER THE MID ATLC REGION IS FORECAST TO INCITE A WEAK WEDGE LIKE PATTERN OVER THE WATERS TODAY AND TONIGHT WITH ONSHORE FLOW DEVELOPING. SPEEDS NOT EXPECTED TO TOP 15 KT BUT WE SHOULD SEE A SUBTLE INCREASE IN SEAS FROM 1 FT AT DAYBREAK TO CLOSER TO 2 FT BY LATE TODAY AND A SOLID 2 FT TONIGHT... PERHAPS 2 TO 3 FT WELL OFF THE COAST. SATURDAY THROUGH WEDNESDAY...A WEAK TROUGH OF LOW PRESSURE WILL REMAIN OVER THE SOUTHEAST STATES ON SATURDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE WEST ON SUNDAY AND MOVE THROUGH THE WATERS SUNDAY NIGHT. HIGH PRESSURE WILL THEN REBUILD OVER THE AREA EARLY NEXT WEEK. OVERALL THE STRONGEST WINDS IN THE COASTAL WATERS WILL BE AT NIGHT WITH NOCTURNAL SURGING AND ALONG THE COAST DURING THE AFTERNOON/EVENING WITH THE SEABREEZE. WE DO EXPECT AN ENHANCED SURGE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT ASSOCIATED WITH THE COLD FRONTAL PASSAGE. WIND SPEEDS COULD APPROACH SMALL CRAFT ADVISORY LEVELS FOR PORTIONS OF THE WATERS DURING THIS PERIOD...BUT FOR NOW WE HAVE KEPT WINDS JUST BELOW. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 12, 4:32 AM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 432 AM EDT FRI AUG 12 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-130900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 432 AM EDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH THE AREA FROM THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND SOME OF THESE COULD BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 10:15 AM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1015 AM EDT FRI AUG 12 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-122100- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1015 AM EDT FRI AUG 12 2011 ...HEAVY RAINFALL AND FLOODING POSSIBLE TODAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY. ANY THUNDERSTORMS THAT FORM COULD PRODUCE TORRENTIAL RAINFALL IN A SHORT AMOUNT OF TIME. THIS MAY LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN HIGHLY URBANIZED AREAS SUCH AS SAVANNAH...BEAUFORT AND CHARLESTON AS WELL AS POOR DRAINAGE AREAS IN MORE RURAL LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS OR IF A FLASH FLOOD WARNING IS ISSUED. &&
Special weather statement, Aug 12, 12:22 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1222 PM EDT FRI AUG 12 2011
SCZ043>045-050-052-121700-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-TIDAL BERKELEY-
1222 PM EDT FRI AUG 12 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 100 PM EDT...
AT 1216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OAKBROOK...MOVING EAST AT 5 MPH. OTHER
STRONG THUNDERSTORMS WERE IN PORTIONS OF SOUTHERN BERKELEY COUNTY
AND IN CENTRAL COLLETON COUNTY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...COLLEGE PARK...COTTAGEVILLE...CROWFIELD PLANTATION...
DELEMAR CROSSROADS...DORCHESTER...GIVHANS...GIVHANS FERRY STATE
PARK...GOOSE CREEK...JEDBURG...KNIGHTSVILLE...LADSON...MIDDLETON
PLACE...NAVAL WEAPONS STATION CHARLESTON...RIDGEVILLE...ROUND O...
SANGAREE...SLANDS BRIDGE AND SUMMERVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3285 8022 3280 8057 3293 8065 3327 8036
3316 8002 3297 7988
TIME...MOT...LOC 1620Z 258DEG 2KT 3295 8017Local storm report, Aug 12, 12:25 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1225 PM EDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HEAVY RAIN 4 NNW MIDDLETON PLACE 32.95N 80.16W
08/12/2011 U0.00 INCH DORCHESTER SC TRAINED SPOTTER
SPOTTER REPORTED SEVERAL INCHES OF WATER ON THE ROADWAY
DUE TO HEAVY RAIN AT THE INTERSECTION OF DORCHESTER AND
LADSON ROAD. ROADS STILL PASSABLE AT THIS TIME.
&&
EVENT NUMBER CHS1100818
JHPSpecial weather statement, Aug 12, 12:59 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1259 PM EDT FRI AUG 12 2011 SCZ044-045-050-052-121745- CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 1259 PM EDT FRI AUG 12 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND BERKELEY COUNTIES THROUGH 145 PM EDT... AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR CHARLESTON AIRPORT...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ARCHDALE...CAINHOY...CHARLES TOWNE LANDING...CHARLESTON AIRPORT... CHARLESTON NAVAL COMPLEX...DANIEL ISLAND...DON HOLT BRIDGE...GOOSE CREEK...HANAHAN...I-26/I-526 INTERCHANGE...MAGNOLIA GARDENS...MOUNT PLEASANT REGIONAL AIRPORT...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON...SHADOWMOSS...WANDO AND WEST ASHLEY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3306 8000 3289 7975 3275 8006 3295 8014 TIME...MOT...LOC 1659Z 253DEG 11KT 3289 8002
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:03 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 57 min |
| Aug 12, 12:22 PM EDT | Special Weather Statement | CHS | Dorchester | 38 min |
| Aug 12, 12:53 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 82 min |
| Aug 12, 12:59 PM EDT | Special Weather Statement | CHS | Charleston | 46 min |
| Aug 12, 2:03 PM EDT | Special Weather Statement | CHS | Charleston | 42 min |
| Aug 12, 3:08 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 52 min |
| Aug 12, 3:42 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Aug 12, 3:56 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 49 min |
| Aug 12, 3:58 PM EDT | Special Weather Statement | CHS | Allendale | 47 min |
| Aug 12, 4:05 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 55 min |
| Aug 12, 4:10 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 65 min |
| Aug 12, 5:03 PM EDT | Special Weather Statement | CHS | Allendale | 42 min |
| Aug 12, 5:20 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 55 min |
| Aug 12, 6:17 PM EDT | Areal Flood Advisory | CHS | Hampton | 66 min |
Nearby
Flash Flood Warnings in South Carolina, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.